Alert archive / Hawaii / Small Craft Advisories in 2016
Small Craft Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 21, 2016, 9:47 AM HST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 9:47 AM HST (19:47 UTC)
- Expired
- Jan 22, 2016, 3:35 AM HST
- In force
- 18 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
973 WHHW70 PHFO 211947 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 AM HST THU JAN 21 2016 PHZ110>118-121-122-220400- /O.NEW.PHFO.SC.Y.0004.160121T1947Z-160122T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 947 AM HST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...UP TO 12 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
3 follow-up statements
293 WHHW70 PHFO 220141 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST THU JAN 21 2016 ...SMALL CRAFT ADVISORY FOR SOME COASTAL WATERS TONIGHT... .THE NORTHWEST SWELL IS EXPECTED TO DECLINE...BUT SEAS WILL REMAIN ABOVE ADVISORY CRITERIA FOR MANY ZONES THROUGH THE NIGHT. PHZ115-118-220245- /O.CAN.PHFO.SC.Y.0004.000000T0000Z-160122T0400Z/ OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 341 PM HST THU JAN 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS. $$ PHZ110>114-116-117-121-122-221445- /O.EXT.PHFO.SC.Y.0004.000000T0000Z-160122T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 341 PM HST THU JAN 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * SEAS...UP TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
569 WHHW70 PHFO 220738 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 938 PM HST THU JAN 21 2016 PHZ110>114-116-117-121-122-221600- /O.CON.PHFO.SC.Y.0004.000000T0000Z-160122T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 938 PM HST THU JAN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... * SEAS...UP TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
692 WHHW70 PHFO 221335 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST FRI JAN 22 2016 PHZ110>114-116-117-121-122-221445- /O.CAN.PHFO.SC.Y.0004.000000T0000Z-160122T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 335 AM HST FRI JAN 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DIMINISHED BELOW 10 FT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HOUSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 4:10 AM HST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 21, 4:10 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 410 AM HST THU JAN 21 2016 .SYNOPSIS... CLOUDS AND SHOWERS ASSOCIATED WITH A DISSIPATING FRONT WILL REMAIN OVER THE SMALLER ISLANDS TODAY. THE TRADE WINDS WILL RETURN BRIEFLY TODAY AND THROUGH FRIDAY WITH SHOWERS FAVORING WINDWARD AND MAUKA AREAS. LIGHT AND VARIABLE WINDS WITH DRY CONDITIONS WILL PREVAIL THIS WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION... A DECAYING FRONTAL BOUNDARY LINGERS OVER THE ALENUIHAHA CHANNEL WATERS WITH ASSOCIATED LOW CLOUDS AND SHOWERS EXTENDING BACK TO KAUAI COUNTY. THE FRONT...OR WHAT IS LEFT OF IT...WILL CONTINUE TO DISSIPATE THROUGH TONIGHT. THE LINGERING CLOUD COVER WILL KEEP GENERATING LIMITED SHOWER ACTIVITY ACROSS THE ALOHA STATE TODAY. A HIGH PRESSURE RIDGE WILL MOVE W TO E JUST N OF THE ISLAND CHAIN FROM LATER TODAY AND THROUGH FRI...BRINGING BACK A TRADE WIND PATTERN. EXPECT LIMITED SHOWERS FAVORING WINDWARD AND MOUNTAIN AREAS...WHILE MOST LEEWARD LOCATIONS SHOULD REMAIN MOSTLY CLEAR. A WEAKENING COLD FRONT WILL PUSH THE RIDGE CLOSER TO THE ISLANDS BY SAT AND BLOCK THE TRADES. EXPECT LIGHT AND VARIABLE WINDS SAT AND SUN AND POSSIBLY INTO EARLY NEXT WEEK. AFTERNOON SEA BREEZES WILL DEVELOP AND GENERATE SHOWERS OVER LEEWARD AND INTERIOR AREAS. WINDWARD AREAS WILL EXPERIENCE WARMER THAN NORMAL TEMPERATURES UNDER THIS REGIME AS SKIES WILL REMAIN CLEARER THAN NORMAL DURING THE PEAK HEATING TIMES. NIGHTTIME TEMPERATURES WILL DROP BELOW NORMAL AS THE DOWNSLOPE FLOW BRINGS COOLER AIR FROM HIGHER ELEVATIONS TO SEA LEVEL. && .AVIATION... A DISSIPATING FRONT ACROSS THE CENTRAL PORTION OF THE STATE WILL CONTINUE TO BRING CLOUDS AND FEW SHOWERS TO THE ISLANDS TODAY. AIRMET SIERRA REMAINS IN EFFECT FOR MTN OBSC FOR PORTIONS OF THE ISLANDS THOUGH CONDITIONS SHOULD SLOWLY IMPROVE. VFR CONDITIONS WILL PREVAIL FOR MOST SITES...THOUGH WINDWARD SITES WILL EXPERIENCE MVFR CEILING CONDITION AT TIMES. && .MARINE... A LARGE NORTH-NORTHWEST SWELL WILL KEEP WARNING LEVEL SURF OVER NORTH AND WEST FACING SHORES OF KAUAI COUNTY THROUGH TODAY...AND ADVISORY LEVEL SURF OVER MOST OF THE OTHER ISLANDS THROUGH TONIGHT. A SMALL CRAFT ADVISORY /SCA/ IS ALSO IN EFFECT FOR WATERS EXPOSED TO THIS SWELL. ANOTHER VERY LARGE SWELL IS EXPECTED SUNDAY MORNING FROM THE WEST NORTHWEST. SEAS WILL INCREASE WELL OVER 10 FEET AND BRING WARNING LEVEL SURF. ELSEWHERE...SMALL SOUTH SWELLS WILL CONTINUE INTO THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-BIG ISLAND NORTH AND EAST-KOHALA. HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && DISCUSSION/MARINE...REYNES HUI...AVIATION
Nearby
Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.